Thunderstorm Wind, Reagan
- When
- August 13, 4:20 AM CST
- Where
- Reagan County, 17.31 mi N of Stiles
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.650, -101.600
Deep moisture in place over west Texas and several outflow boundaries resulted in an area of showers and thunderstorms persisting through the early morning hours. A severe wind gust was observed at one of the Texas Mesonet sites.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Deep moisture in place over west Texas and several outflow boundaries resulted in an area of showers and thunderstorms persisting through the early morning hours. A severe wind gust was observed at one of the Texas Mesonet sites.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 13, 3:04 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CDT SAT AUG 13 2011 .DISCUSSION... THE SUBTROPICAL RIDGE CAN BE SEEN ON WATER VAPOR IMAGERY OVER THE ROCKIES...AND TROUGHING CAN BE SEEN OVER THE MISSISSIPPI RIVER VALLEY. THE RESULT OF THIS SETUP IS A NORTHWEST FLOW OVER THE AREA. THERE IS A SURFACE LOW NEAR THE NEW MEXICO/ARIZONA BORDER AND TROUGHING EXTENDING INTO THE AREA. THIS HAS ALLOWED FOR A SOUTHEAST FLOW AT THE SURFACE. A DEEP MOISTURE LAYER IS STILL IN PLACE OVER THE AREA. THE PRECIPITABLE WATER FROM YESTERDAYS SOUNDINGS WERE 1.73 AND 1.34 INCHES. A FEW THUNDERSTORMS CAN STILL BE SEEN ON RADAR OVER THE EASTERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO. TEMPERATURES WILL BE COOLER THIS AFTERNOON THAN THEY HAVE BEEN IN A LONG TIME...BUT HAVE INCREASED THEM A FEW DEGREES FROM THE PREVIOUS FORECAST. 850MB TEMPERATURES WILL ONLY BE TWO DEGREES C COOLER THAN YESTERDAYS TEMPERATURES...AND THE CLOUD COVER WILL BE SIMILAR TO WHAT OCCURRED YESTERDAY. CHANCES FOR PRECIP WILL INCREASE THIS AFTERNOON AND EVENING. THE MOS GUIDANCE IS SHOWING 60 FOR THE DAVIS MOUNTAIN AREA. THE UPSLOPE FLOW WILL CONTINUE THROUGH THE DAY. ALL THE MODELS ARE SHOWING THE THETA-E AXIS IN THE DAVIS MOUNTAINS...BIG BEND AND TRANS PECOS AREAS. THEY ARE ALSO ALL SHOWING QPF VALUES FOR MUCH OF THE AREA. A VORT MAX ALSO LINES UP IN THE SAME AREA AS THESE OTHER INDICATIONS OF PRECIPITATION. HAVE LEFT THE 50 TO 60 POPS FOR THE MOUNTAINOUS AREAS. ALTHOUGH THE UPPER LEVEL PATTERN WILL LARGELY REMAIN UNCHANGED...STARTING SUNDAY THERE WILL BE A DRYING TREND. THE SURFACE TROUGH WILL PUSH EAST DURING THIS TIMEFRAME. DEWPOINTS WILL FALL DOWN INTO THE 50S. THE MODEL SOUNDINGS SHOW PRECIPITABLE WATER TO FALL DOWN TO AROUND AND INCH AND THEN BELOW AN INCH BY MID WEEK. THE MODELS ARE SHOWING VERY LITTLE IN THE WAY OF QPF VALUES BEYOND SATURDAY...EXCEPT FOR THE MOUNTAINOUS AREAS. THERE MAY BE SOME THUNDERSTORMS IN THOSE AREAS SUNDAY AND AGAIN ON TUESDAY. TEMPERATURES WILL START TO WARM BACK UP SUNDAY...AND CONTINUE TO WARM THROUGH THE WEEK. TRIPLE DIGIT TEMPERATURES FOR MUCH OF THE AREA WILL RETURN BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 89 74 98 74 / 20 20 0 10 CARLSBAD NM 93 73 95 73 / 30 30 20 20 DRYDEN TX 89 75 95 75 / 50 50 10 10 FORT STOCKTON TX 88 72 95 72 / 50 50 10 10 GUADALUPE PASS TX 82 66 84 70 / 50 50 20 20 HOBBS NM 91 70 94 70 / 20 20 10 10 MARFA TX 77 65 85 64 / 50 50 20 10 MIDLAND INTL AIRPORT TX 92 73 96 74 / 20 20 10 10 ODESSA TX 91 73 95 74 / 20 20 10 10 WINK TX 94 73 97 74 / 30 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/76
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CDT SAT AUG 13 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 409 AM CDT SAT AUG 13 2011 /309 AM MDT SAT AUG 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT. THE STRONGER STORMS WILL BE ACCOMPANIED BY VERY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES AND WIND GUSTS TO 50 MPH. MINOR FLOODING OF ARROYOS...STREAMS AND LOW LYING AREAS WILL BE POSSIBLE WITH THE STRONGER STORMS. HEAVY RAINFALL OVER RECENT BURN SCARS MAY ALSO LEAD TO ENHANCED RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The Midland/Odessa radar (KMAF), 65 km away, was scanning. The volume nearest the first event began at 10:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342870.